Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Albuquerque, NM

June 20, 2001San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2001, 5:05 PM MDT for San Miguel County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 20, 2001, 5:05 PM MDT (23:05 UTC)
Expired
Jun 20, 2001, 6:00 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County San Miguel County, NM

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:10 PM MDTHail 0.75Trementina, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
2404 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS55 KABQ 202307
SVRABQ
NMC047-210000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 PM MDT WED JUN 20 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 600 PM MDT

* AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TWO SEVERE THUNDERSTORMS OVER CENTRAL SAN MIGUEL COUNTY. ONE WAS   
  LOCATED 10 MILES EAST OF ROMEROVILLE AND THE OTHER WAS OVER        
  TREMENTINA. THESE STORMS ARE DRIFTING SOUTHEAST AT 5 TO 10 MPH.

THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS IN EXCESS OF 
60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND.

LAT...LON 3570 10511 3528 10528 3522 10400 3575 10415

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 20, 3:30 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT WED JUN 20 2001

EAST TO WEST ANTICYCLONIC BELT ACROSS THE SW TO TAKE ON MORE
AMPLITUDE IN NEAR TERM. RIDGE AXIS JUST W OF NM. SHORT WAVE MOVING
THRU THE PLAINS AND MIDWEST TONIGHT-THURSDAY WITH ASSOCIATED SURFACE
WIND SHIFT INTO NE LATE TONIGHT-THURSDAY. THIS TO REINFORCE THE LOW
LEVEL EAST TO W FLOW AND MOISTURE INTO THE STATE. BEST AXIS OF
INSTABILITY FOR REMAIDER OF TODAY FORM NE TO SW AND LIKELY ALONG
THE OLD BOUNDARY. LEAST FAVORABLE FAR NW AND SE (STEERING FLOW NOT
FAVORABLE IN SE). UNSURE ABOUT TIMING OF NEXT WIND SHIFT MENTIONED
ABOVE BUT CENTRAL MOUNTAIN CHAIN AND SOUTH POSSIBLY MOST ACTIVE FOR
THURSDAY TSTMS. LOOKING AHEAD...RIDGE AXIS DRIFTING OVERHEAD FRIDAY
AND INTO THE WEEKEND. DIFFICULT TO DISCERN FEATURES THAT MAY ENHANCE
CONVECTION DURING THIS TIME PERIOD AND MOUNTAINS MAY BE THE MAIN
TRIGGERING MECHANISM. CANT IDENTIFY ANY DRYING EVEN INTO THE LONGER
LONG TERM THUS WILL CONTINUE CURRENT EXTENDED OF AFTERNOON BUILDUPS.

ABQ BB 064/093 062/092 062 29111
SAF BB 057/083 055/086 056 29112
TCC BB 062/078 060/089 060 29312

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:54 PM MDTSevere Thunderstorm WarningABQSanta Fe51 min
Jun 20, 1:56 PM MDTSevere Thunderstorm WarningABQColfax64 min
Jun 20, 3:12 PM MDTSevere Thunderstorm WarningABQColfax63 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.